[Skip to Content]
[Skip to Content Landing]
Other Articles
March 17, 1962

Acute Pancreatitis and Steroid Therapy-Reply

Author Affiliations

The Johns Hopkins Hospital, Baltimore 5.

JAMA. 1962;179(11):916. doi:10.1001/jama.1962.03050110084029

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:—  It is not too surprising that long-term steroid administration may result in damage to the pancreas. The primary purpose for reporting the recent cases of acute pancreatitis which occurred during steroid therapy was to point out that this complication should be considered when a patient on steroid treatment develops abdominal pain. I agree that gratifying relief of pain and defervescence of fever may result from the use of steroids in the initial treatment of acute pancreatitis.On the other hand, I feel there is some question regarding the occurrence of a possible deleterious effect on the pancreas even after short-term courses of steroids. In one instance, a 21-year-old male developed symptoms of pancreatitis after only 14 days of prednisone ( 60 mg. per day ). A 16-year-old girl developed severe pancreatitis after 17 days of prednisone therapy with a dose no greater than 30 mg. per day. This week

First Page Preview View Large
First page PDF preview
First page PDF preview
×